Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 108, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 2, 2014, 2:55 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2014, 2:55 PM EDT (18:55 UTC)
- Expired
- Sep 2, 2014, 3:16 PM EDT
- In force
- 21 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 67 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 3:10 PM EDT | TSTM WND DMG | Sterling, MA | TREE DOWN ON NEWELL HILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS51 KBOX 021855
SVRBOX
MAC017-027-021930-
/O.NEW.KBOX.SV.W.0108.140902T1855Z-140902T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
255 PM EDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
CENTRAL MIDDLESEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
* UNTIL 330 PM EDT
* AT 254 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS UP TO
60 MPH. THIS STORM WAS LOCATED OVER LANCASTER...OR 7 MILES
SOUTHEAST OF LEOMINSTER...AND WAS MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
WESTFORD...ACTON...HUDSON...CONCORD...HOLDEN...NORTHBOROUGH...
CLINTON...GROTON...MAYNARD...LITTLETON...LANCASTER...STERLING...
WEST BOYLSTON...AYER...SHIRLEY...STOW...HARVARD...BOXBOROUGH...
BOLTON AND CARLISLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHILE NOT IMMEDIATELY LIKELY...THESE STORMS MAY PRODUCE A SHORT LIVED
TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4235 7177 4238 7187 4259 7158 4249 7131
4236 7161
TIME...MOT...LOC 1854Z 238DEG 22KT 4245 7166
$$
SIPPRELL1 follow-up statement
661
WWUS51 KBOX 021916
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
316 PM EDT TUE SEP 2 2014
MAC017-027-021926-
/O.CAN.KBOX.SV.W.0108.000000T0000Z-140902T1930Z/
WORCESTER MA-MIDDLESEX MA-
316 PM EDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WORCESTER AND
CENTRAL MIDDLESEX COUNTIES IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4235 7177 4238 7187 4259 7158 4249 7131
4236 7161
TIME...MOT...LOC 1914Z 238DEG 22KT 4252 7150
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:19 PM EDT, 36 minutes earlier.
Area forecast discussion, Sep 2, 2:19 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 219 PM EDT TUE SEP 2 2014 .SYNOPSIS... HOT AND HUMID ACROSS THE REGION TODAY...ALTHOUGH A COLD FRONT WILL CROSS THE REGION OVERNIGHT. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING AHEAD OF THIS FRONT. DRIER BUT WARM WEATHER FOLLOWS THE FRONT WEDNESDAY AND THURSDAY. HUMIDITY WILL ONCE AGAIN INCREASE BY THE END OF THE WEEK...AS THE NEXT COLD FRONT BRINGS THE RISK FOR MORE SCATTERED SHOWERS/THUNDERSTORMS BY SATURDAY. COOLER AND LESS HUMID WEATHER FOLLOWS BY NEXT SUNDAY AND MON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 230 PM UPDATE... SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING IN A REGION WITH HIGH K INDEX VALUES. THIS CONVECTION APPEARS TO BE DEVELOPING ALONG A PRE FRONTAL TROUGH THAT IS PASSING THROUGH ALB REGION CURRENTLY PER MSAS OBS. SURFACE CAPE VALUES ARE UP TO 3000 J/KG SHOWING ENOUGH INSTABILITY FOR CONVECTION TO CONTINUE THROUGH THE AFTERNOON. SHEAR VALUES ARE VERY WEAK BUT WITH DEWPOINTS IN THE 70S CANNOT RULE OUT A POSSIBLE SPIN UP AS THERE COULD BE MESOSCALE SHEAR. THERE IS SOME ROTATION WITH A FEW OF THESE STORMS. BIGGEST CONCERN IS THE HEAVY RAIN POTENTIAL AS PWAT VALUES ARE WELL ABOVE 2 INCHES. SMALL HAIL COULD BE POSSIBLE BUT WITH THE HIGH SURFACE TEMPS...THE HAIL WILL MELT AS IT FALLS TO THE SURFACE. STILL CANNOT RULE OUT THE POTENTIAL FOR A WET MICROBURST AS WELL. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... TONIGHT... SFC COLD FRONT WILL BE RAPIDLY APPROACHING FROM THE W...WITH TIMING GENERALLY AGREED UPON BY GUIDANCE. EXPECT IT TO BE IN E NY BY 00Z...CENTRAL BOX CWA BY 06Z AND THEN OFFSHORE BETWEEN 09Z AND 12Z. SUSPECT THERE WILL BE ONGOING CONVECTION /POTENTIALLY STRONG/ ACROSS ERN NY BY ABOUT 00Z THIS EVENING. INITIALLY...THE BEST LLJ ENERGY WILL BE SHIFTING NNE SUGGESTING SLOW E PROGRESSION...SO SUSPECT IT MAY TAKE UNTIL AS LATE AS 03Z FOR ANY OF THIS CONVECTION TO ARRIVE IN W MA/CT AND SW NH. THE KEY IS HOW MUCH OF THIS HOLDS TOGETHER INTO THE BOX CWA GIVEN THAT BY 03Z...ALMOST 3 HOURS WITHOUT SIGNIFICANT SFC HEATING WILL HAVE ELAPSED. DO NOTE THAT AS IT APPROACHES WITH THE COLD FRONT...THERE IS AN INCREASE LLJ ENERGY TO ABOUT 35-40 KT AT H85. THEREFORE...30 KT OF 0-3 KM SHEAR AND NEARLY 40 KT OF 0-6KM ARE POSSIBLE AS THIS CONVECTION APPROACHES. REGARDING SFC CONDITIONS...DO NOTE A POCKET OF HELICITY NEAR 100 AS WELL. HOWEVER...WILL BE GRADUALLY LOSING THE NEAR 1000-1200J/KG OF SFC CAPE WITH DIURNAL STABILIZATION. THEREFORE...IT/S A BALANCING ACT BETWEEN THE STABILIZATION OF THE COLUMN AND THE INCREASE IN LOCALIZED SHEAR. DO FEEL THAT THE GUIDANCE SHIFTING QPF OUT OF THE REGION IS LIKELY TOO DRY ESPECIALLY IN THE W HALF OF THE REGION. FEEL THAT MAINTAINING THE THREAT FOR T-STORMS INTO AT LEAST 03-06Z IS WARRANTED. NOT OUT OF THE QUESTION THAT AN ISOLATED SEVERE STORM IS NOTED GIVEN THE SHEAR...BUT NOT CONFIDENT ENOUGH TO INCLUDE ENHANCED WORDING WITH THIS UPDATE GIVEN STABILIZATION. WILL HOWEVER MAINTAIN WORDING FOR HEAVY RAIN...AS HIGH PWATS COULD STILL PROMOTE AN ISOLATED FLASH FLOOD THREAT. ALL THIS THINKING COINCIDES NICELY WITH LATEST SPC DAY 1. OUTSIDE OF THE HEAVY RAIN/THUNDER POTENTIAL...MAY NEED TO WATCH ESPECIALLY E AREAS FOR THE RETURN OF SOME OVERNIGHT FOG AND STRATUS THANKS TO DWPTS HOLDING NEAR 70 FOR MUCH OF THE NIGHT. MINS ARE LIKELY TO REMAIN WARM AS THE COOLER AIR WILL LAG THE FRONT UNTIL MAINLY AROUND OR AFTER SUNRISE. WED... RAPID IMPROVEMENT FOLLOWING THE FRONT THANKS TO DRY AIR MOVING IN. WILL LIKELY SEE DWPTS FALL BACK INTO THE 50S DURING THE DAY. THE COLUMN AS A WHOLE IS DRY ALSO...SO AFTER LEFTOVER DEBRIS CLOUDS DIMINISH DURING THE MORNING EXPECT A MAINLY SUNNY DAY. H85 TEMPS STILL REMAIN CLOSE TO +13C...SO HIGHS ARE LIKELY STILL TO REACH THE MID TO UPPER 80S. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... HIGHLIGHTS: * DRY THU/FRI WITH VERY WARM AFTERNOON/S * HUMID WITH SCT SHOWERS/STORMS POSSIBLE SAT * COOLER AND LESS HUMID SUN INTO MON DETAILS: WEDNESDAY NIGHT... HIGH PRESSURE OVERHEAD WILL RESULT IN MAINLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW LOW TEMPS TO BOTTOM OUT MAINLY IN THE 50S...TO LOWER 60S. PATCHY FOG MAY DEVELOP LATE IN THE TYPICALLY PRONE LOCATIONS. THURSDAY AND FRIDAY... HIGH PRESSURE IN CONTROL WILL KEEP THE WEATHER DRY WITH WARM AFTERNOON/S...PARTICULARLY BY FRIDAY. HIGH TEMPS SHOULD BE WELL UP INTO THE 80S ON THURSDAY...BUT HUMIDITY WILL BE IN CHECK. AS THE HIGH MOVES FURTHER OFF THE COAST BY FRIDAY...850 MB TEMPS REACH +16C AS SOUTHWEST FLOW ALOFT INCREASES. THIS SHOULD ALLOW HIGHS WELL UP INTO THE 80S TO NEAR 90. HUMIDITY WILL ALSO INCREASE ON FRIDAY...ALTHOUGH IT WILL NOT BE OPPRESSIVE. SATURDAY... A COLD FRONT WILL APPROACH THE REGION AND LIKELY TRIGGER SCATTERED SHOWERS/THUNDERSTORMS DURING THE DAY SATURDAY. NOT EXPECTING THE ENTIRE DAY TO BE A WASHOUT...BUT APPEARS ENOUGH INSTABILITY/MOISTURE AND FORCING AVAILABLE FOR CONVECTION. PWATS APPROACHING 2 INCHES WILL MAKE HEAVY RAIN AND VERY LOCALIZED FLOODING THE MAIN CONCERN. WHILE MORE CLOUDS WILL LIKELY KEEP TEMPS A FEW DEGREES LOWER THAN FRIDAY...IT WILL BE QUITE HUMID AHEAD OF THE COLD FRONT WITH DEWPOINTS NEAR 70. SUNDAY AND MONDAY... THE COLD FRONT SHOULD HAVE EXITED THE SOUTHEAST NEW ENGLAND COAST EARLY SUNDAY. THIS WILL ALLOW COOLER AND LESS HUMID AIR TO WORK INTO THE REGION SUNDAY AND MONDAY. WILL ALSO HAVE TO WATCH A COUPLE WAVES OF LOW PRESSURE OFF THE MID ATLANTIC COAST. FOR NOW MOST OF THE MODELS KEEP THEM FAR ENOUGH AWAY TO RESULT IN MAINLY DRY WEATHER AND THAT WILL BE SHOWN IN OUR DETERMINISTIC FORECAST. HOWEVER... THERE CERTAINLY IS AT LEAST A LOW PROBABILITY THAT ONE OF THEM ENDS UP FURTHER NORTH AND WE END UP WITH A PERIOD OF SHOWERS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH WEDNESDAY NIGHT/...HIGH CONFIDENCE IN TRENDS. THROUGH 00Z...SCT TSRA NORTH OF THE PIKE WITH ISO TSRA SOUTH OF THE PIKE. ANTICIPATE BRIEF LOCALIZED LOWER CONDITIONS TIL ABOUT 22Z. TONIGHT...A LULL IN ACTIVITY AFTER 00Z. BEFORE ANOTHER ROUND OF SHOWERS WITH ISO THUNDER MOVES THROUGH AFTER 03/04Z. THIS CONVECTION IS ASSOCIATED WITH AN APPROACHING COLD FRONT WHICH WILL PASS THROUGH THE REGION OVERNIGHT. EXPECT CONVECTION TO WEAKEN AS IT MOVES THROUGH WITH BRIEF LOWERING IN CIG HEIGHTS. PATCHY FOG IS EXPECT AHEAD OF THE FRONT AND SHOULD DISSIPATE AS IT PASSES THROUGH. WED INTO WED NIGHT...VFR. PATCHY FOG IN CT VALLEY WED NIGHT. KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS. MAY BE A SHOWER OR THUNDERSHOWER IN THE AFTERNOON. KBDL TERMINAL...HIGH CONFIDENCE. AN AFTERNOON SHOWER OR THUNDERSTORM IS POSSIBLE. OUTLOOK...THURSDAY THROUGH SATURDAY... WEDNESDAY NIGHT THROUGH FRIDAY...HIGH CONFIDENCE. MAINLY VFR CONDITIONS OTHER THAN LATE NIGHT/EARLY MORNING PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS. FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. A PERIOD OF MVFR- IFR CONDITIONS EXPECTED IN LOW CLOUDS/FOG PATCHES AND SCT SHOWERS/THUNDERSTORMS. TIMING HIGHLY UNCERTAIN AT THIS POINT. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE THROUGH THE PERIOD WEDNESDAY. SW FLOW CONTINUES TODAY...AND A FEW GUSTS TO AROUND 20 KT ARE POSSIBLE MAINLY NEAR THE SHORELINES OF CAPE COD AND THE ISLANDS. BY TONIGHT...WINDS WILL SHIFT TO THE W-NW AND CONTINUE IN THIS DIRECTION INTO WED FOLLOWING A COLD FRONTAL PASSAGE. LOW CHANCE FOR SOME SHOWERS OR THUNDERSHOWERS THIS EVENING. SEAS MAY APPROACH 5 FT ON THE S OCEAN WATERS THIS EVENING...BUT SHOULD REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE DAY ON WED. OTHERWISE...SOME FOG MAY LEAD TO VSBY REDUCTIONS EARLY THIS MORNING AND AGAIN TONIGHT. OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY... MODERATE CONFIDENCE THROUGH THIS PERIOD. WEDNESDAY NIGHT AND THURSDAY...HIGH CONFIDENCE. WEAK PRESSURE GRADIENT SHOULD KEEP WINDS/SEAS BELOW SCA THRESHOLDS. GOOD VISIBILITIES SHOULD MAKE FOR NICE BOATING WEATHER. FRIDAY...MODERATE TO HIGH CONFIDENCE. NEAR SHORE SOUTHWEST WIND GUSTS OF 20 TO 25 KNOTS MAY DEVELOP IN THE AFTERNOON WITH GOOD MIXING OVER THE LAND. SEAS SHOULD REMAIN BELOW SCA THRESHOLDS...BUT MAY BECOME CHOPPY ESPECIALLY NEAR SHORE. FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. AREAS OF FOG MAY AFFECT THE SOUTHERN WATERS. SOUTHWEST WIND GUSTS AROUND 20 KNOTS ARE EXPECTED AHEAD OF AN APPROACHING COLD FRONT. THERE WILL BE THE RISK OF SCT SHOWERS AND THUNDERSTORMS DURING THE DAY SATURDAY. && .EQUIPMENT... THE BOURNE/HYANNIS NOAA WEATHER RADIO TRANSMITTER...KEC-73... BROADCASTING ON 162.550 MHZ...CONTINUES TO EXPERIENCE OCCASIONAL OUTAGES. THE TECHNICAL ISSUES ARE BEING WORKED ON PRESENTLY. WE APOLOGIZE FOR THE INCONVENIENCE. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/DOODY NEAR TERM...DUNTEN SHORT TERM...DOODY LONG TERM...FRANK AVIATION...FRANK/DUNTEN MARINE...FRANK/DOODY EQUIPMENT...
Hazardous weather outlook, Sep 2, 11:44 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1144 AM EDT TUE SEP 2 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-031545- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1144 AM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY THAT A FEW THUNDERSTORMS THIS AFTERNOON MAY RESULT IN TORRENTIAL RAINFALL AND A VERY LOCALIZED FLOOD THREAT. THE BEST CHANCE FOR THIS WOULD BE IN URBANIZED AREAS. THERE ALSO IS A LOW PROBABILITY OF STRONG THUNDERSTORM WITH GUSTY WINDS. HEAT INDEX VALUES WILL REACH AT OR ABOVE 95F THIS AFTERNOON THANKS TO A VERY WARM AND MOIST AIRMASS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS MAY RESULT IN HEAVY RAINFALL AND PERHAPS VERY LOCALIZED FLOODING ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-031545- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1144 AM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Sep 2, 2:08 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
208 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL PELHAM 42.40N 72.40W
09/02/2014 M1.00 INCH HAMPSHIRE MA AMATEUR RADIO
&&
AEDLocal storm report, Sep 2, 2:12 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG KEENE 42.95N 72.30W
09/02/2014 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON DOVER STREET
&&
AEDLocal storm report, Sep 2, 2:13 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG SURRY 43.05N 72.33W
09/02/2014 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ROUTE 12A
&&
AEDLocal storm report, Sep 2, 2:15 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
09/02/2014 TOLLAND CT PUBLIC
TREE AND WIRES ACROSS RTE 83 NEAR STRAWBERRY ROAD
&&
AEDSpecial weather statement, Sep 2, 2:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 233 PM EDT TUE SEP 2 2014 MAZ004-005-012-021915- CENTRAL MIDDLESEX COUNTY-NORTHERN WORCESTER-SOUTHERN WORCESTER- 233 PM EDT TUE SEP 2 2014 ...STRONG THUNDERSTORM MOVING ACROSS EAST CENTRAL WORCESTER INTO CENTRAL MIDDLESEX COUNTIES... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PRINCETON...OR 9 MILES SOUTHWEST OF LEOMINSTER...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WORCESTER...LEOMINSTER...MARLBOROUGH...SHREWSBURY...HUDSON... HOLDEN...NORTHBOROUGH...CLINTON...LITTLETON...LANCASTER AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR YOUR SAFETY...GO INSIDE OR IN A VEHICLE. && LAT...LON 4234 7207 4244 7199 4254 7151 4230 7160 TIME...MOT...LOC 1832Z 257DEG 32KT 4242 7190 SIPPRELL
Special weather statement, Sep 2, 2:39 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EDT TUE SEP 2 2014
CTZ004-021930-
WINDHAM-
239 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS PUSHING ACROSS NORTHEASTERN TOLLAND
INTO NORTHWEST WINDHAM COUNTY...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ASHFORD...OR 7 MILES NORTHEAST OF
MANSFIELD...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THOMPSON...BROOKLYN...WOODSTOCK...ASHFORD...POMFRET...CHAPLIN...
HAMPTON...EASTFORD AND UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE.
&&
LAT...LON 4196 7221 4196 7210 4198 7210 4202 7194
4181 7194 4184 7222
TIME...MOT...LOC 1838Z 273DEG 10KT 4189 7217
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:03 AM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 5 hr |
| Sep 2, 1:28 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 26 min |
| Sep 2, 1:53 PM EDT | Special Weather Statement | BOX | Worcester | 52 min |
| Sep 2, 1:57 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Worcester | 63 min |
| Sep 2, 2:33 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Sep 2, 3:02 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 14 min |
| Sep 2, 3:15 PM EDT | Special Weather Statement | BOX | Middlesex | 45 min |
| Sep 2, 3:20 PM EDT | Special Weather Statement | BOX | Essex | 40 min |
| Sep 2, 3:49 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Worcester | 56 min |
| Sep 2, 4:07 PM EDT | Special Weather Statement | BOX | Worcester | 38 min |
| Sep 2, 4:35 PM EDT | Special Weather Statement | BOX | Worcester | 40 min |
| Sep 2, 6:05 PM EDT | Special Weather Statement | BOX | Norfolk | 40 min |
| Sep 2, 6:35 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk | 55 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.